The Naked Scientists

The Naked Scientists Forum

Author Topic: Effects of Heroin  (Read 7094 times)

Offline Farhad

  • Jr. Member
  • **
  • Posts: 11
    • View Profile
Effects of Heroin
« on: 16/09/2003 18:11:29 »
Hi Everyone!

I have got a friend, who was doing A-level sciences with me and we both wanted to study medicine together. He did quite well in the first year but now when the second year started last week, I don't think he would be able to go to college anymore. My friend was injected with heroin by his grl friend, who was a drug abuser and my friend didn't know that. He was in the hospital for two days but was then discharged. It was after that when I found out that he had lost his recent memory. He doen't remember if he was in the hospital or not, if you tell him something, he would forget it after 5mins and would ask about the same thing again and again.

I took him to his GP, and he said that the heroin has affected his present memory and he would need 6-12 months before he recovers and the GP also told us that there is no medicine that could cure him.

I don't know what to do with him now. If you can give any suggestions about any doctors or any treatment that could be given to him in order for him to remember everything that happens in his everday life. He does remember everything that happened about a month ago.

Life is too short to make enemies, so make friends.


 

Offline Ians Daddy

  • Hero Member
  • *****
  • Posts: 532
    • View Profile
Re: Effects of Heroin
« Reply #1 on: 17/09/2003 00:27:42 »
Wow, I'm sorry to hear that about your friend. He's lucky to be alive. Heroin is a nasty, nasty drug. What happened to his girlfriend? Hopefuly an EX girlfriend. Can he push criminal charges of any kind? Has she had a really good ass whippin' yet? Medically, I don't know much about the memory, but I do believe that it's just like a muscle and can be worked to achieve better memory. Therefore, I would assume that it could be worked to gain back function as in therapy for the body.

Just a thought.
 

Offline Donnah

  • Ma-Donnah
  • Neilep Level Member
  • ******
  • Posts: 1756
    • View Profile
Re: Effects of Heroin
« Reply #2 on: 17/09/2003 01:13:42 »
Whoa, nasty girl!  Your friend could try taking Ginko (made from the leaves).  It improves blood flow to and oxygenation of the brain.  I would also do a kidney and liver cleanse so those organs can filter more efficiently.
 

Offline bezoar

  • Hero Member
  • *****
  • Posts: 950
    • View Profile
Re: Effects of Heroin
« Reply #3 on: 17/09/2003 07:56:19 »
I have never heard of one dose of heroin causing a reaction like that.  Was it cut with any other drug?  Guess no one would know that.  But one dose of heroin should be like any other pain reliever.  Was he overdosed?  Comatose?  Why was he in the hospital for two days?  The dose should have worn off in about 4 hours.  There's got to be more to this story.
 

Offline Farhad

  • Jr. Member
  • **
  • Posts: 11
    • View Profile
Re: Effects of Heroin
« Reply #4 on: 17/09/2003 15:15:57 »
Ians:We did report to the Police but they said that they can't do anything Coz my friend didn't remember what had happened to him, so they won't take any action unless he remembers everthing. He doesn't know that he had been injected with heroin. He just forgets everything.

Bezoar: He was in the hospital for two days Coz he was unconsious when taken to the hospital and secondly they did some liver tests. U are right it could have been an over dose.

Life is too short to make enemies, so make friends.
 

Offline bezoar

  • Hero Member
  • *****
  • Posts: 950
    • View Profile
Re: Effects of Heroin
« Reply #5 on: 18/09/2003 05:19:10 »
So then it sounds like possibly some anoxic (due to lack of oxygen) brain damage.  The long term effects of that are difficult to impossible to predict.  My best suggestion would be to get him to a good speech therapist as soon as possible.  Studies on stroke patients have shown that the best recoveries are made when therapy is started as soon as possible.  The sooner you stimulate the brain to form alternate pathways, the better.  You will get a better feel for how much he'll recover by the progress he makes in therapy, and a good therapist can give a better prediction, based on his/her experience.  

There was some research I read a while back about hyperbaric treatments for brain damaged children -- those who had anoxic brain damage during the birth process, but, the conclusions were that it was ineffective.  The damage is done already.  The task now is to try to reroute the brain around the damaged pathways to compensate for the loss.

And as for the girl, she needs to go OD herself and stop playing around with others lives.  What a jerk!

Bezoar
 

The Naked Scientists Forum

Re: Effects of Heroin
« Reply #5 on: 18/09/2003 05:19:10 »

 

SMF 2.0.10 | SMF © 2015, Simple Machines
SMFAds for Free Forums